Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Lose stools and stomach flu - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2302 Questions
User :   I've been suffering with the stomach flu for 3.5 days. I still have loose stool, but no vomiting. I am drinking Gatorade and eating small amounts of rice and bananas. I have bad heartburn. Will Pepcid AC impede the progression of the virus? I can deal with the heartburn if that is the right thing to do. Thanks.
Doctor :   Hi
Doctor :   Ok.
Doctor :   I have gone through your query.
Doctor :   May I ask you a few more questions pertaining to your problem to help you better ?
User :   Yes
Doctor :   May I know your age please ?
User :   I am 44 and in good health.
Doctor :   Ok,
User :   I am not on any medicine
Doctor :   May I know if your stool was foul smelling ?
User :   Yes, it is.
Doctor :   or sticky ?
Doctor :   Ok.
User :   Not sticky.
Doctor :   Ok.
Doctor :   Was it very watery ?
User :   Today it is not as watery. Many small amounts.
Doctor :   And totally how many times you would have had loose stoools since the problem started ?
Doctor :   Since the day it started , can you give an approxiamte no.?
User :   Since Wednesday, I would say I have had 8 loose stools. It started on Wednesday.
Doctor :   Ok.
Doctor :   I think the best thing to do is not do just take medicines, I feel it is not a very bad stomach flu or infection that you have got.
Doctor :   If you 1. take lot of oral fluids
Doctor :   2. lot of veg. bland diet it shall help you .
User :   All I'm eating is rice and bananas and drinking Gatorade.
Doctor :   and continue with pepcid ac, no pharmaco kinteci relation with that.
User :   So I should try the Pepcid AC? I haven't taken any yet.
Doctor :   Yes you can , no harm in that.
Doctor :   Please stop Gatorade for a while , may be a couple of days.
User :   Stop Gatorade? What should I drink instead?
User :   Plain water?
Doctor :   Have Oral ORS and lot of water .
User :   What is Oral ORS?
Doctor :   It is Oral Rehydration Sachets .
Doctor :   You shall get tehm as an OTC MEDICINE.
User :   Okay, so go to the drugstore and ask for them?
User :   Just so I understand, why no Gatorade?
Doctor :   Hi
Doctor :   It is full of protein , may cause difficulty in digestion
User :   I see. Okay, thanks very much. I appreciate your help. Have a good evening.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor